Geometriae Dedicata

, Volume 178, Issue 1, pp 1–13 | Cite as

Lagrangian immersions in the product of Lorentzian two manifolds

  • Nikos Georgiou
Original Paper


For Lorentzian two manifolds \((\Sigma _1,g_1)\) and \((\Sigma _2,g_2)\) we consider the two product para-Kähler structures \((G^{\epsilon },J,\Omega ^{\epsilon })\) defined on the product four manifold \(\Sigma _1\times \Sigma _2\), with \(\epsilon =\pm 1\). We show that the metric \(G^{\epsilon }\) is locally conformally flat (resp. Einstein) if and only if the Gauss curvatures \(\kappa _1,\kappa _2\) of \(g_1,g_2\), respectively, are both constants satisfying \(\kappa _1=-\epsilon \kappa _2\) (resp. \(\kappa _1=\epsilon \kappa _2\)). We give the conditions on the Gauss curvatures for which every Lagrangian surface with parallel mean curvature vector is the product \(\gamma _1\times \gamma _2\subset \Sigma _1\times \Sigma _2\), where \(\gamma _1\) and \(\gamma _2\) are geodesics. We study Lagrangian surfaces in the product \(d{\mathbb S}^2\times d{\mathbb S}^2\) with parallel mean curvature vector and finally, we explore the stability and Hamiltonian stability of certain minimal Lagrangian surfaces and \(H\)-minimal surfaces.


Lorentzian surfaces Para-Kaehler structure Minimal Lagrangian surfaces Surfaces with parallel mean curvarture vector Hamiltonian minimal surfaces 

Mathematics Subject Classification

Primary: 51M09 Secondary: 51M30 



The author would like to thank B. Guilfoyle and W. Klingenberg for their helpful and valuable suggestions and comments.


  1. 1.
    Alekseevsky, D., Guilfoyle, B., Klingenberg, W.: On the geometry of spaces of oriented geodesics. Ann. Global Anal. Geom. 40, 389–409 (2011)MATHMathSciNetCrossRefGoogle Scholar
  2. 2.
    Anciaux, H.: Minimal Submanifolds in Pseudo-Riemannian Geometry. World Scientific Publishing Co. Pte. Ltd., Hackensack (2011)MATHGoogle Scholar
  3. 3.
    Anciaux, H.: Space of geodesics of pseudo-Riemannian space forms and normal congruences of hypersurfaces. Trans. Am. Math. Soc. 366, 2699–2718 (2014)MATHMathSciNetCrossRefGoogle Scholar
  4. 4.
    Anciaux, H., Georgiou, N.: Hamiltonian stability of Hamiltonian minimal Lagrangian submanifolds in pseudo- and para- Kähler manifolds. Adv. Geom (in press)Google Scholar
  5. 5.
    Anciaux, H., Romon, P.: A canonical structure of the tangent bundle of a pseudo- or para- Kähler manifold. arxiv:1301.4638
  6. 6.
    Castro, I., Urbano, F.: Minimal Lagrangian surfaces in \({\mathbb{S}}^2\times {\mathbb{S}}^2\). Commun. Anal. Geom. 15, 217–248 (2007)MATHMathSciNetCrossRefGoogle Scholar
  7. 7.
    Dong, Y.: On indefinite special Lagrangian submanifolds in indefinite complex Euclidean spaces. J. Geom. Phys. 59, 710–726 (2009)MATHMathSciNetCrossRefGoogle Scholar
  8. 8.
    Georgiou, N.: On minimal Lagrangian surfaces in the product of Riemannian two manifolds. Tôhoku Math. J (in press)Google Scholar
  9. 9.
    Harvey, R., Lawson, H.B.: Calibrated geometries. Acta Math. 148, 47–157 (1982)MATHMathSciNetCrossRefGoogle Scholar
  10. 10.
    Harvey, R., Lawson, B.: Split special Lagrangian geometry. In: Dai, X., Rong, X. (eds.) Metric and Differential Geometry. The Jeff Cheeger Anniversary Volume, Progress in Mathematics, vol. 297, pp. 43–89. Springer, Berlin (2012)Google Scholar
  11. 11.
    Oh, Y.G.: Second variation and stabilities of minimal lagrangian submanifolds in Kähler manifolds. Invent. Math. 101, 501–519 (1990)MATHMathSciNetCrossRefGoogle Scholar
  12. 12.
    Oh, Y.G.: Volume minimization of Lagrangian submanifolds under Hamiltonian deformations. Math. Z. 212, 175–192 (1993)MATHMathSciNetCrossRefGoogle Scholar
  13. 13.
    Simons, J.: Minimal varieties in Riemannian manifolds. Ann. Math. 88, 62–105 (1968)MATHMathSciNetCrossRefGoogle Scholar
  14. 14.
    Urbano, T., Urbano, F.: Surfaces with parallel mean curvature vector in \({\mathbb{S}}^2\times {\mathbb{S}}^2\) and \({\mathbb{H}}^2\times {\mathbb{H}}^2\). Trans. Am. Math. Soc. 364, 785–813 (2012)MATHMathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2014

Authors and Affiliations

  1. 1.Department of Mathematics and StatisticsUniversity of São PauloSão PauloBrazil
  2. 2.Department of MathematicsFederal University of São CarlosSão CarlosBrazil

Personalised recommendations